Reply from pharmacist

I’m a pharmacist and I don’t “sweep anything under the rug.”  My collegues don’t either. I report ALL adverse drug reactions, this is part of my job.  I’m actually expected to find adverse drug reactions.  You have no right to make statements you know nothing about.
 
All drugs come with potential dangers, the question is “does the benefit exceed the risks?”  How many lives are saved vs. how many lives are injured?  You need to address both, before attacking the risk.
 
Information from 4 doctors is not enough to go on.  Provide me the studies so I can evaluate the statistics to see if it is significant, if the sample size is large enough, it must be valid.
 
Sincerely,
 
Larry Abplanalp, Pharm

 

Larry,

I appreciate you taking the time to reply back. There are many phenomenal doctors and pharmacists. I am only angry at the ones that completely dismiss or deny that people have been damaged by quinolones. And there are quite a few. Four medical doctor reports on the severe and crippling effects of these antibiotics is strong evidence that these reactions are disabling. These doctors have also stated that these reactions are not rare. What studies are there from the drug companies that prove that these reactions are rare? Remember, the data on the Ketek trial was forged. Might the quinolone manufacturers be doing the same thing? At the very least they may be ommitting studies that show higher rates of adverse reactions.

The drug companies that produced Vioxx, Baycol, Premarin, Trasylol, Seldane, Rezulin, Trovan, Tequin, Omniflox, and a laundry list of other drugs said that their clinical trials proved that these medications were safe. We now know otherwise. Unfortunately, it is far too late for those victims. 

You are right in that the benefit to risk relationship is what is most important. This relationship is being violated though due to the fact that quinolones are prescribed for minor infections for which other classes of antibiotics could be used for. Despite what happened to me, I don’t have a problem with using quinolones for severe and life threatening infections. But that is where the line should be drawn in my opinion. By using quinolones as first line agents it promotes antibiotic resistance as well. If you look at medications.com, Levaquin is the third highest drug with severe adverse reactions. The other two ahead of them, Yasmin and Singulair are used on an every day basis unlike Levaquin. This shows how dangerous Levaquin can be. We should all have had the right of informed consent. Other classes of antibiotics don’t have nearly the long term toxicity profile that quinolones have.

Be Sociable, Share!
You can leave a response, or trackback from your own site.

6 Responses to “Reply from pharmacist”

  1. Gary says:

    What I don’t understand is why Larry refuses to acknowledge that a BLACK BOX warning HAS been put on ALL the quinolones.

    How can you be a pharmacist and not know that?

    Is he warning his customers about this fact? I doubt it.

    Too much profit in selling so many quins every day, huh Larry?

  2. Bob says:

    Gary
    Probably because it has not happened.
    There are no black box warnings on the FQs, John had to ring the FDA to confirm this.
    What a shower they really all are, The FDA, the Pharmas and the Bloody disbelieving Doctors. If Doctors just opened there eyes just a little, looked past that pimple on the end of their nose thay might just learn something. I just get the feeling that we have taken the one step forward two back routine. Lets just hope that Sidney Wolfe keeps his high morale values.
    Regards
    Bob

  3. Zariel says:

    God help me, I put aside a whole atfrneoon to figure this out.

  4. Hello, I enjoy reading all of your tarot article. I like to
    write a little comment to support you.

  5. เกม says:

    Thanks for finally talking about > Reply from pharmacist | “Levaquin Hurts” Brain/Body Toxic Drug < Loved it!

  6. Jung says:

    BSC IT minimum duration is 2 year and maximum duration is 4 year.
    Here is a look at what is provided in each section of the program.

    Just as learning how to bike, your body will, in time, get used to the balance.

Leave a Reply


Design by Aaron Melvin